Uploading new files or accessing files from this month is currently not possible. More details here.

Lake Louise Winter Institute 2020

Canada/Mountain
Chateau Lake Louise

Chateau Lake Louise

Lake Louise, AB, CANADA
Alexander Penin (University of Alberta), Darren Grant (University of Alberta), Roger Moore (University of Alberta (CA))
Description
The Lake Louise Winter Institute is devoted to particle physics and the study of fundamental interactions of matter. It is organized by the University of Alberta with support from the Perimeter Institute. It has been held every year since 1986.
Inquiries/Organizers
    • 14:00 16:00
      Registration 2h outside Mt Temple Ballroom

      outside Mt Temple Ballroom

      Chateau Lake Louise

    • 18:00 20:00
      Dinner 2h Mt. Temple Ballroom C

      Mt. Temple Ballroom C

      Chateau Lake Louise

    • 20:00 22:00
      Reception/Registration 2h Heritage Hall

      Heritage Hall

      Chateau Lake Louise

    • 06:30 08:25
      Breakfast 1h 55m Alpine Social

      Alpine Social

      Chateau Lake Louise

    • 08:25 12:00
      Monday: MON-AM - LHC Mt. Temple A

      Mt. Temple A

      Chateau Lake Louise

      • 08:25
        Welcome 5m
      • 08:30
        Recent results from the LHC 1h
        Speaker: Alex Martyniuk (University College London)
      • 09:30
        Constraining the Higgs boson self-coupling at the ATLAS experiment 15m
        Speaker: Biagio Di Micco (Universita' degli Studi di Roma Tre e Istituto Nazionale di Fisica Nucleare (INFN))
      • 09:45
        Search for rare and lepton flavor violating decays of the Higgs boson with the ATLAS detector 15m
        Speaker: Eric Drechsler (Simon Fraser University (CA))
      • 10:00
        Searches for neutral heavy Higgs bosons in fermionic decays in CMS 15m
        Speaker: Antonio Vagnerini (Deutsches Elektronen-Synchrotron (DE))
      • 10:15
        Searches for additional Higgs bosons in ATLAS 15m
        Speaker: Kenji Hamano (University of Victoria (CA))
      • 10:30
        Tea break 15m
      • 10:45
        ATLAS Searches for VV, VH and HH Resonances 15m
        Speaker: Nicolo Vladi Biesuz
      • 11:00
        Search for new heavy resonances in leptonic or hadronic final states with the ATLAS detector 15m
        Speaker: Matthew Feickert (Univ. Illinois at Urbana Champaign (US))
      • 11:15
        Performing precision measurements and new physics searches at the HL-LHC with the upgraded CMS Level-1 Trigger 15m
        Speaker: Alexei Safonov (Texas A & M University (US))
      • 11:30
        Precision Timing with the CMS MIP Timing Detector 13m
    • 12:00 13:00
      Lunch 1h Alpine Social

      Alpine Social

      Chateau Lake Louise

    • 17:30 19:45
      Monday: MON-PM - BSM physics Mt. Temple A

      Mt. Temple A

      Chateau Lake Louise

      • 17:30
        BSM physics review 1h
        Speaker: Kohsaku Tobioka
      • 18:30
        Searches for electroweak production of supersymmetric particles with the ATLAS detector 15m
        Speaker: Baduyo Cheng (IHEP)
      • 18:45
        Searches for strong production of supersymmetric particles with the ATLAS detector 15m
        Speaker: Jonathan Long (Univ. Illinois at Urbana Champaign (US))
      • 19:00
        Search for new physics with disappearing tracks 15m
        Speaker: Chris Hill (Ohio State University (US))
      • 19:15
        Search for BSM physics using challenging and long-lived signatures with the ATLAS detector 15m
        Speaker: Carlo Dallapiccola (University of Massachusetts (US))
      • 19:30
        Excited Lepton Searches in CMS 15m
        Speaker: Jonas Till Roemer (Rheinisch Westfaelische Tech. Hoch. (DE))
    • 19:45 21:15
      Dinner 1h 30m Victoria

      Victoria

      Chateau Lake Louise

    • 06:30 08:30
      Breakfast 2h Alpine Social

      Alpine Social

      Chateau Lake Louise

    • 08:30 12:00
      Tuesday: TUE-AM Flavor Mt. Temple A

      Mt. Temple A

      Chateau Lake Louise

      • 08:30
        Flavor physics review 1h
        Speaker: Guy Henri Maurice Wormser (Centre National de la Recherche Scientifique (FR))
      • 09:30
        Lepton Flavour Universality in b to sll decays at LHCb 15m
        Speaker: Samuel William Maddrell-Mander (University of Bristol (GB))
      • 09:45
        Lepton Flavour Universality in b to clnu decays at LHCb 15m
        Speaker: Carmen Giugliano (Universita e INFN, Ferrara (IT))
      • 10:00
        Tau-mu lepton flavor universality in Y(3S) decays at the Babar experiment" 15m
        Speaker: Alexei Sibidanov (Istituto Nazionale Fisica Nucleare (INFN)-Unknown-Unknown)
      • 10:15
        Determination of the CP-violating phase phis at LHCb 15m
        Speaker: Piera Muzzetto (Universita e INFN, Cagliari (IT))
      • 10:30
        tea break 15m
      • 10:45
        CP violation in beauty baryons at LHCb 15m
        Speaker: Gediminas Sarpis (University of Manchester (GB))
      • 11:00
        Measurement of time-dependent CP violation in B0 to KS KS KS decays at Belle 15m
        Speaker: Mr Kookhyun Kang (Kyungpook National Universiy)
      • 11:15
        New Results on D-Mixing and CP Violation from Belle 15m
        Speaker: David Cinabro Cinabro
      • 11:30
        Semileptonic and leptonic B decays at Belle II 15m
        Speaker: Andreas Warburton (McGill University, (CA))
      • 11:45
        Measurement of Vcb with semileptonic Bs decays at LHCb 15m
        Speaker: Daniele Manuzzi (Universita e INFN, Bologna (IT))
    • 12:00 13:00
      Lunch 1h Alpine Social

      Alpine Social

      Chateau Lake Louise

    • 18:45 20:00
      Dinner 1h 15m Victoria ()

      Victoria

    • 20:00 21:00
      Tuesday: Special evening session: Event Horizon
      • 20:00
        Event Horizon Telescope 1h
        Speaker: Avery Broderick
    • 21:00 22:30
      Reception 1h 30m Heritage Hall ()

      Heritage Hall

    • 06:30 08:30
      Breakfast 2h Alpine Social (Chateau Lake Louise)

      Alpine Social

      Chateau Lake Louise

    • 08:30 12:00
      Wednesday: WED-AM - Neutrinos Mt. Temple A

      Mt. Temple A

      Chateau Lake Louise

      • 08:30
        Neutrino physics review 1h
        Speaker: Patrick Huber
      • 09:30
        Daya Bay 15m
        Speaker: Zach Marshall (Lawrence Berkeley National Lab. (US))
      • 09:45
        JUNO 15m
        Speaker: Cong Guo
      • 10:00
        Search for Sterile Neutrino Oscillations and Reactor Spectrum Measurements with PROSPECT 15m
        Speaker: Olga Kyzylova (Drexel University)
      • 10:15
        Borexino 15m
        Speaker: Xuefeng Ding
      • 10:30
        Tea break 15m
      • 10:45
        New results from IceCube 15m
        Speaker: Claudio Kopper (University of Alberta)
      • 11:00
        KM3NeT: Opening a new window on the neutrino sky 15m
        Speaker: Rémy Le Breton (APC)
      • 11:15
        HyperK 15m
        Speaker: Dr Matej Pavin (TRIUMF)
      • 11:30
        The DUNE Experiment and its Physics Reach 15m

        The Deep Underground Neutrino Experiment (DUNE) represents a bold step forward with a new detector technology and the ability to measure neutrinos using a broad-band neutrino beam. DUNE will consist of two massive detectors: one located at Fermilab in Illinois, and one located 1300 km away in South Dakota. DUNE offers a unique opportunity to measure the nature of the neutrino masses, quantify the matter-antimatter
        symmetry violation, and to potentially discover additional neutrinos. This talk gives an overview of the LBNF-DUNE facility with an emphasis on sensitivity to exotic signatures such as sterile neutrinos and non-standard interactions. The talk also gives an overview of planned Canadian contributions including the data acquisition system, the calibration system and beam line monitor.

        Speaker: Nikolina Ilic (Nikhef National institute for subatomic physics (NL))
      • 11:45
        First results on ProtoDUNE-SP LArTPC performance from a test beam run at CERN 15m
        Speaker: Tingjun Yang (Fermi National Accelerator Lab. (US))
    • 12:00 13:00
      Lunch 1h Alpine Social

      Alpine Social

      Chateau Lake Louise

    • 17:30 19:30
      Wednesday: WED-PM - Neutrinos Mt. Temple A

      Mt. Temple A

      Chateau Lake Louise

      • 17:30
        T2K 15m
        Speaker: Philip Hamacher-Baumann (RWTH Aachen University)
      • 17:45
        NOvA 15m
        Speaker: Ashley Back (Queen Mary, University of London)
      • 18:00
        MicroBooNE overview/results 15m
        Speaker: Sophie Berkman (Fermi National Accelerator Laboratory)
      • 18:15
        MicroBooNE cross section results 15m
        Speaker: Yifan Chen (Universitaet Bern (CH))
      • 18:30
        MicroBooNE BSM results/prospects 15m
        Speaker: Dr José I. Crespo-Anadón (Columbia University)
      • 18:45
        nEXO 15m
        Speaker: Christopher Chambers
      • 19:15
        Majorana 15m
        Speaker: Morgan Clark
    • 19:30 21:00
      Dinner 1h 30m Lago

      Lago

      Chateau Lake Louise

    • 06:30 08:30
      Breakfast 2h Alpine Social

      Alpine Social

      Chateau Lake Louise

    • 08:30 12:05
      Thursday: THU-AM: Neutrinos and Dark Matter Mt. Temple A

      Mt. Temple A

      Chateau Lake Louise

      • 08:30
        The GERDA experiment, final phase 15m
        Speaker: Oliver Schulz (MPI for Physics, Munich)
      • 08:45
        The Large Enriched Germanium Experiment for Neutrinoless double-beta Decay (LEGEND) 15m
        Speaker: Gulden Othman (University Of North Carolina)
      • 09:00
        ANNIE 15m
        Speaker: Jonathan Eisch (Fermi National Accelerator Laboratory)
      • 09:15
        The KATRIN experiment: An improved upper limit on the neutrino mass and future prospects 15m
        Speaker: Jan D. Behrens
      • 09:30
        Dark Matter review 1h
        Speaker: Yonatan Kahn (University of Chicago)
      • 10:30
        Tea break 15m
      • 11:00
        Staying tuned for axion dark matter: ADMX Run-1B Results 15m
        Speaker: Chelsea Bartram (Boston University)
      • 11:15
        COSINE 15m
        Speaker: Hafizh Prihtiadi (Bandung Institute of Technology)
      • 11:30
        SuperCDMS SNOLAB Experiment 15m

        The SuperCDMS SNOLAB experiment is designed to be a next generation dark matter direct detection experiment, following SuperCDMS Soudan. The experiment is currently under construction. The main science goal is to improve the sensitivity for dark matter particles with masses ≤10 GeV by at least one order of magnitude in cross section over current results from the SuperCDMS Soudan experiment. Two types of cryogenic detectors (HV and iZIP), with germanium and silicon as material, are used to measure the ionization and phonon signals from electron and nuclear recoils of the dark matter. In this talk, I will give a general introduction to the SuperCDMS SNOLAB Experiment, including its history and goals, detector apparatus, signal and background models, as well as the latest sensitivity projection studies and construction progress.

        Speaker: Enze Zhang
      • 11:45
        The dawn of PICO-40L 15m

        The PICO collaboration uses bubble chambers filled with superheated C3F8 as a target for dark matter detection. PICO-60, with a threshold of 2.45 keV, set the most stringent direct-detection constraint to date on the weakly interacting massive particle (WIMP)-proton spin-dependent cross section at 3.2 × 10−41cm2 for a 25 GeV WIMP [Phys. Rev. D100 022001 (2019)]. Its successor PICO-40L employs a “right-side-up” configuration of the de- tector, thereby eliminating the need for the previously used buffer liquid and enhancing its background rejection capability. PICO-40L also serves as a prototype for another next gener- ation ton-scale chamber PICO-500 which will further explore the WIMP-nucleon parameter space. The commissioning of PICO-40L is nearly complete. Its upcoming run is expected to considerably improve on the previous limit.

        Speaker: Mr Deepak Tiwari (PICO, Université de Montréal)
    • 12:05 13:05
      Lunch 1h Alpine Social

      Alpine Social

      Chateau Lake Louise

    • 17:30 19:30
      Thursday: THU-PM - Dark Matter and Atomic interferometry
      • 17:30
        DEAP-3600 15m
        Speaker: Sean Daugherty
      • 17:45
        Darkside 15m
        Speaker: Yi Wang
      • 18:00
        NEWS 15m
        Speaker: Marie-Cécile Piro (University of Alberta)
      • 18:15
        DAMIC: Search for Light Dark Matter with CCDs 15m
        Speaker: Ryan Thomas (University of Chicago)
      • 18:30
        Atom interferometry and precision physics 1h
        Speaker: Holger Müller
    • 19:30 21:30
      Conference Dinner 2h Fairview ()

      Fairview

    • 06:30 08:30
      Breakfast 2h Alpine Social

      Alpine Social

      Chateau Lake Louise

    • 08:30 12:00
      Friday: FRI-AM - Top quark, flavor, etc. Mt. Temple A

      Mt. Temple A

      Chateau Lake Louise

      • 08:30
        Top quark physics 1h
        Speaker: Alexander Mitov (University of Cambridge (GB))
      • 09:30
        Highlights of top-quark pair-production cross-section measurements at ATLAS and measurement of tZq and tt+gamma production 15m
        Speaker: Federica Fabbri (University of Glasgow (GB))
      • 09:45
        Highlights of top quark properties measurements with the ATLAS detector 15m
        Speaker: Pavol Bartos (Comenius University (SK))
      • 10:00
        Measurements of vector-boson scattering and multiboson production with ATLAS 15m
        Speaker: Jun Guo (Shanghai Jiao Tong University (CN))
      • 10:15
        Tea break 15m
      • 10:30
        Recents results from ATLAS in beauty and charm physics 15m
        Speaker: Julie Kirk (Science and Technology Facilities Council STFC (GB))
      • 10:45
        Belle II Status and prospects 15m
        Speaker: Tadeas Bilka
      • 11:00
        Rare B decays at Belle II 15m
        Speaker: MING-CHUAN CHANG (FU JEN CATHOLIC UNIVERSITY)
      • 11:15
        Rare and forbidden decays of the D$^0$ meson 15m
        Speaker: Fergus Wilson (Science and Technology Facilities Council STFC (GB))
      • 11:30
        Recent CMS results in heavy hadrons production and rare decays 15m
        Speaker: Greg Lansdberg
    • 12:00 13:00
      Lunch 1h Lago

      Lago

      Chateau Lake Louise

    • 17:30 19:55
      Friday: FRI-PM - Heavy ions, BSM physics Mt. Temple A

      Mt. Temple A

      Chateau Lake Louise

      • 17:30
        Heavy ion physics review 1h
        Speaker: Larry McLerran (BNL)
      • 18:30
        Results from PHENIX 15m
        Speaker: Justin Edward Frantz (Ohio University (US))
      • 18:45
        New Features of the Neutron Electromagnetic Structure in the Electron-Positron Annihilation 15m
        Speaker: Samer Ahmed (Helmholtz-Institut Mainz)
      • 19:00
        Searching for Muon to electron conversion: The Mu2e experiment at Fermilab 15m
        Speaker: Richard Bonventre (Lawrence Berkeley National Laboratory)
      • 19:15
        Results from NA62 20m
        Speaker: Dr Simone Schuchmann (Johannes Gutenberg Universitaet Mainz (DE))
      • 19:35
        FASER experiment 20m
        Speaker: Kristof Schmieden (CERN)
    • 19:55 21:25
      Dinner 1h 30m Victoria

      Victoria

      Chateau Lake Louise

    • 07:00 09:00
      Breakfast 2h Alpine Social

      Alpine Social

      Chateau Lake Louise